Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Centralizers in residually finite torsion groups


Author: Aner Shalev
Journal: Proc. Amer. Math. Soc. 126 (1998), 3495-3499
MSC (1991): Primary 20F50, 20E36; Secondary 20F40, 17B01
MathSciNet review: 1459149
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a residually finite torsion group. We show that, if $G$ has a finite 2-subgroup whose centralizer is finite, then $G$ is locally finite. We also show that, if $G$ has no $2$-torsion, and $Q$ is a finite 2-group acting on $G$ in such a way that the centralizer $C_G(Q)$ is soluble, or of finite exponent, then $G$ is locally finite.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F50, 20E36, 20F40, 17B01

Retrieve articles in all journals with MSC (1991): 20F50, 20E36, 20F40, 17B01


Additional Information

Aner Shalev
Affiliation: Institute of Mathematics, Hebrew University, Jerusalem 91904, Israel

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04471-2
PII: S 0002-9939(98)04471-2
Received by editor(s): March 25, 1997
Received by editor(s) in revised form: April 23, 1997
Additional Notes: Supported by the Bi-National Science Foundation United States – Israel, Grant No. 92-00034
Dedicated: In memory of Brian Hartley
Communicated by: Lance W. Small
Article copyright: © Copyright 1998 American Mathematical Society